MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL

ABBOTT VASCULAR INC. HERCULINK ELITE; STENT, RENAL
Model Number 1011490-15
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6; medical device problem code 1494 clarifier: indication for use.
 
Event or Problem Description
It was reported that the procedure was to treat the left vertebral artery with mild calcification, mild tortuosity and 90% stenosis.The 4.5x15 mm herculink elite stent delivery system (sds) was advanced to the lesion; however no stent was seen on the delivery system.The stent was not seen on angiography.The physician could not recall if the stent was on the delivery system during prep.The device was removed and replaced.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported missing component (stent) was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported missing component (stent) could not be determined.Missing components may be attributed to several factors including, but not limited to, manufacturing/packaging of the device, transport of the device, handling at the account, inadvertent mishandling during unpackaging, preparation or during the procedure.Return device analysis reported visible crimp marks where the stent was initially crimped on, suggesting that the stent was originally positioned correctly and securely at the time of manufacture.In this case, it is possible that the stent may have dislodged inside the protective sheath during sheath/stylet removal which resulted in the reported missing component (stent); however, a definitive cause for the reported missing component and observed dislodgement cannot be determined.It was reported that the 4.5x15mm herculink elite stent delivery system (sds) was advanced to the lesion; however, no stent was seen on the delivery system.The stent was not seen on angiography and the physician could not recall if the stent was on the delivery system during preparation of the device.It should be noted that per the rx herculink elite peripheral stent system instructions for use specifies: prior to using the rx herculink elite¿ peripheral stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent is located between the radiopaque balloon markers.Do not use if any defects are noted.It is unknown if the ifu deviation contributed to the reported event.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.G4:corrected pma/510(k) # from k053454 to p110001 h6: medical device problem code 2017- failure to follow steps / instructions.

Brand Name
HERCULINK ELITE
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21931083
Report Number2024168-2025-04469
Device Sequence Number8715188
Product Code NIN
UDI-Device Identifier08717648077920
UDI-Public(01)08717648077920(17)270331(10)4041261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1011490-15
Device Catalogue Number1011490-15
Device Lot Number4041261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown